Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 20, 2004, 8:03 PM CDT for Cook County, DuPage County, Illinois. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2004, 8:03 PM CDT (01:03 UTC)
- Expired
- May 20, 2004, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Cook County, IL, DuPage County, IL
The radar
The Chicago radar (KLOT), 46 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:50 PM CDT | FLASH FLOOD | Chicago, IL | FLOODING UNDER TAXIWAYS AND VIADUCTS AT OHARE. |
| May 20, 9:10 PM CDT | FLASH FLOOD | Chicago, IL | WEST PRATT AVE. IN DOWNTOWN CHICAGO COMPLETELY COVERED WITH WATER. 6-8 INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2918 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 210108 FFWLOT ILC031-043-210400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 803 PM CDT THU MAY 20 2004 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... COOK AND DUPAGE COUNTIES IN NORTHEAST ILLINOIS. * UNTIL 1100 PM CDT * AT 803 PM CDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS IN A LINE FROM WAYNE ILLINOIS TO WINNETKA ILLINOIS. THESE THUNDERSTORMS HAVE BEEN PRODUCING LARGE AMOUNTS OF RAINFALL OF UP TO 2 INCHES AN HOUR. THE THUNDERSTORMS ARE MOVING SLOWLY EAST TOWARD EVANSTON AND NORTH CHICAGO. RAPID FLOODING OF STREETS..UNDERPASSES..DRAINAGE AREAS AND BASEMENTS WILL OCCUR. DO NOT ALLOW CHILDREN TO PLAY IN OR NEAR DRAINAGE OR FLOODED AREAS. RAPID FLOODING OF CREEKS...SMALL STREAMS...ROADS AND LOW LYING AREAS WILL OCCUR. EVACUATE AND MOVE TO HIGHER GROUND IF FLOODING OCCURS. CAMPERS AND HIKERS SHOULD GET AWAY FROM CREEKS AND SMALL STREAMS AND MOVE TO HIGHER GROUND. LAT...LON 4214 8772 4178 8755 4176 8825 4214 8823 $$ WILSON
2 follow-up statements
000
WGUS73 KLOT 210145
FFSLOT
ILC007-031-037-043-089-103-111-141-210445-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
838 PM CDT THU MAY 20 2004
THE FLASH FLOOD WARNING CONTINUES FOR BOONE AND MCHENRY COUNTIES
IN ILLINOIS TILL 10:15 PM CDT
THE FLASH FLOOD WARNING CONTINUES FOR LEE...OGLE...DEKALB...AND
KANE COUNTIES ILLINOIS TILL 10:30 PM CDT
THE FLASH FLOOD WARNING CONTINUES FOR DUPAGE AND COOK COUNTIES
IN ILLINOIS TILL 11:00 PM CDT.
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL FROM MALTA ILLINOIS TO EVANSTON
ILLINOIS AND LINCOLN PARK IN CHICAGO. THERE HAVE BEEN RAINFALL
AMOUNTS OF UP TO TWO TO TWO AND A HALF INCHES OF RAIN AN HOUR
WITH THESE THUNDERSTORMS.
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING ON FLOOD PRONE
HIGHWAYS...STREETS AND UNDERPASSES. NEVER WALK OR DRIVE INTO FLOODED
AREAS AND ABANDON VEHICLES CAUGHT IN RISING WATERS.
EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW
LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO JUDGE HOW
MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.
REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4239 8826 4216 8824 4196 8764 4177 8901
4211 8901
$$
WILSON
NNNN000
WGUS73 KLOT 210257
FFSLOT
ILC007-031-037-043-089-103-111-141-210545-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
949 PM CDT THU MAY 20 2004
THE FLASH FLOOD WARNING CONTINUES FOR BOONE AND MCHENRY COUNTIES
IN ILLINOIS TILL 10:15 PM CDT
THE FLASH FLOOD WARNING CONTINUES FOR LEE...OGLE...DEKALB...AND
KANE COUNTIES ILLINOIS TILL 10:30 PM CDT
THE FLASH FLOOD WARNING CONTINUES FOR DUPAGE AND COOK COUNTIES
IN ILLINOIS TILL 11:00 PM CDT.
AT 949 PM CDT...THUNDERSTORMS WERE FROM PAW PAW TO ASHTON ILLINOIS
AND MOVING EAST AT 30 MPH. OTHER THUNDERSTORMS WERE FROM WAUCONDA
ILLINOIS TO WINNETKA ILLINOIS AND MOVING EAST AT 30 MPH. THERE HAVE
BEEN 10 INCHES OF FAST MOVING WATER ACROSS ROADS ON THE NORTH SIDE
OF MAPLE PARK ILLINOIS. THE THUNDERSTORMS ARE STILL CAPABLE OF
PRODUCING TWO INCHES OF RAIN AN HOUR.
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING ON FLOOD PRONE
HIGHWAYS...STREETS AND UNDERPASSES. NEVER WALK OR DRIVE INTO FLOODED
AREAS AND ABANDON VEHICLES CAUGHT IN RISING WATERS.
EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW
LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS.
REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4231 8886 4181 8902 4183 8768 4209 8777
4215 8835 4228 8884
$$
WILSON
NNNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 20, 6:39 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 20, 6:39 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 639 PM CDT THU MAY 20 2004 .DISCUSSION FOR AFTERNOON GRIDS... MAJOR CONCERNS FOR THIS FORECAST WILL CENTER ON SEVERE WEATHER CHANCES AND HEAVY RAINFALL POTENTIAL. SYNOPTIC SCALE COLD FRONTAL BOUNDARY AT 19Z EXTENDS FROM NORTHERN LAKE MICHIGAN SOUTHWEST INTO EAST CENTRAL IOWA. AXIS OF SURFACE PRESSURE RISES ON ORDER OF 2-4 MB BEHIND THIS BOUNDARY AND SHOULD CONTINUE TO SEE BOUNDARY SAG SOUTHWARD THIS EVENING AND HIGHLY SHEARED NORTHERN STREAM VORT MAX ACROSS FAR SOUTHERN CANADA CONTINUES TO PUSH EAST. ANOTHER VORT MAX WHICH WILL HAVE TO BE WATCHED THIS EVENING IS CURRENTLY LOCATED ACROSS SOUTHWEST IOWA AND THIS WAVE SHOULD CONTINUE TO LIFT NORTHEAST THIS EVENING INTO NORTHWEST ILLINOIS. PLENTY OF ACCAS NOTED IN VIS IMAGERY ACROSS CENTRAL/EASTERN IOWA EXTENDING INTO NORTHWEST ILLINOIS. RUC SOUNDINGS/SPC MESO ANALYSIS/AND SPECIAL 18Z SOUNDING FROM KDVN INDICATING CAP STRENGTH HAS SIGNIFICANTLY WEAKENED BENEATH MID/UPPER LEVEL ELEVATED MIXED LAYER WITH STRONGER CAP REMAINING IN PLACE IN STRONGER MID LEVEL THERMAL RIDGE ACROSS CENTRAL IL. SB CAPES BETWEEN 4000-5000 J/KG ACROSS CWA WITH PLENTY OF DEEP LAYER SHEAR TO WORK WITH. AS SW IOWA WAVE CONTINUES TO LIFT INTO CWA TONIGHT...EXPECT CONTINUED MID LEVEL COOLING AND INITIATION OF THUNDERSTORMS SOMETIME IN THE 21Z-23Z TIME FRAME. SHEAR AND INSTABILITY SUPPORT SEVERE WEATHER TONIGHT...AND HEAVY RAIN ALSO A CONCERN WITH PWATS POOLING UP TO AROUND 1.75 INCHES AHEAD OF MAIN SYNOPTIC BOUNDARY. WILL CONTINUE FLOOD WATCH THROUGH 17Z FRIDAY GIVEN SEVERAL LOCATIONS ACROSS FAR NE IL AT OR ABOVE FLOOD STAGE FROM PREVIOUS HEAVY RAINS. BOUNDARY WILL DROP INTO SOUTHERN PORTIONS OF CWA LATE THIS EVENING...BUT RUC/MESOETA STILL DEPICTING LOW LEVEL WAA ACROSS CWA NORTH OF SURFACE BOUNDARY. ON FRIDAY LOW LEVEL BAROCLINIC ZONE WILL LIFT NORTHWARD INTO SOUTHERN WISCONSIN PUTTING CWA BACK IN WARM SECTOR. TEMPS SHOULD EASILY WARM INTO MID TO UPPER 80S ACROSS SOUTHERN PORTIONS OF CWA. GIVEN UNSTABLE AIR SOUTH OF THIS BOUNDARY WILL RETAIN CHANCE POPS NORTH OF INTERSTATE 88 INTO THE AFTERNOON AS MID LEVEL RIDGE BUILDS BACK INTO CENTRAL ILLINOIS LIMITING CONVECTIVE CHANCES ACROSS SOUTHERN CWA. FOCUS FOR CONVECTIVE ACTIVITY SHOULD REMAIN NORTH OF CWA DURING THE DAY SATURDAY BUT CONVECTIVE CHANCES BEGIN TO INCREASE AGAIN SATURDAY NIGHT INTO SUNDAY AS STRONGER MID LEVEL WAVE IS PROGGED TO EJECT NORTHEAST OUT OF THE CENTRAL PLAINS. SOME INDICATIONS OF POSSIBLE UPPER JET COUPLING BETWEEN NORTHERN/SOUTHERN STREAMS LATE FRIDAY AS THIS MID LEVEL WAVE APPROACHES. WILL KEEP ESF GOING TO MENTION POSSIBILITY OF HEAVY RAIN THROUGH SUNDAY. WEAK COLD FRONT SHOULD PUSH THROUGH CWA MONDAY MORNING BRINGING END TO RAIN CHANCES BEFORE NEXT LOW LEVEL MOISTURE RETURNS LATE MONDAY INTO TUESDAY WITH NEXT MID LEVEL WAVE. WILL KEEP CHANCE FOR TUESDAY AND KEEP MONDAY DRY UNTIL BETTER CONSISTENCY BECOMES ESTABLISHED. TREND TO THURSDAY LOOKS TO BE FOR COOLER TEMPERATURES AS WESTERN CONUS LONGWAVE TROUGH AMPLIFIES BRINGING COOLER AIR BEHIND YET ANOTHER POSSIBLE SHORT WAVE PASSAGE FOR MID WEEK. WILL ALSO KEEP WED/THU DRY FOR NOW. NDM && .AVIATION... FOR 00Z TAFS...COLD FRONT EXTENDS ACROSS FAR SOUTHERN WI... SOUTHWEST INTO SOUTHERN IA THIS EVENING. THUNDERSTORM ACTIVITY MAINLY ALONG COLD FRONT AND EXPECT BEST TIMING 00Z-03Z RFD AND 01Z-05Z CHICAGO AREA TERMINALS. HAVE REMOVED SHOWERS OVERNIGHT AS EXPECT BEST PUSH OF PRECIP TO BE WITH THE FRONT...THOUGH A STRAY SHOWER CAN/T BE RULED OUT. FRONT WILL CONTINUE MOVING SOUTHEAST AND SHOULD BE SOUTH OF MDW/GYY 04Z-05Z OR SO. SW WINDS AROUND 10KTS SHIFT NW WITH FROPA THEN NE BY MIDNIGHT WITH SPEEDS 10-15KTS. LOW CLOUDS OFF LK MI BEHIND FRONT EXPECTED TO PUSH ACROSS NORTHERN IL OVERNIGHT AND EXPECT IFR CIGS THRU SUNRISE GRADUALLY LIFTING TO MVFR DURING THE MORNING AS WARM FRONT PUSHES NORTH DURING THE DAY. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH ALL IL CWA THROUGH 17Z FRIDAY. IN...FLOOD WATCH ALL IN CWA THROUGH 17Z FRIDAY. LK MI...NONE.
Hazardous weather outlook, May 20, 3:43 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO IL 343 PM CDT THU MAY 20 2004 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011- 019-211100- BENTON-BOONE-COOK-DE KALB-DU PAGE-FORD-GRUNDY-IROQUOIS-JASPER- KANE-KANKAKEE-KENDALL-LA SALLE-LAKE-LAKE IN-LEE-LIVINGSTON- MCHENRY-NEWTON-OGLE-PORTER-WILL-WINNEBAGO- 343 PM CDT THU MAY 20 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH 12 PM CDT ON FRIDAY. THERE IS THE THREAT OF HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF NUMEROUS SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A STRONG CAPPING INVERSION HAS INHIBITED THE DEVELOPMENT OF STORMS THUS FAR THIS AFTERNOON. HOWEVER RECENT CLEARING IN THE EXISTING LOW CLOUD COVER AND AN APPROACHING COLD FRONT IS ALLOWING FOR SLOW DESTABILIZATION OF THE AIRMASS. THE DESTABILIZATION WILL ALLOW FOR A WINDOW OF RAPID THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. STORMS THAT DEVELOP HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL...SEVERE WIND AND HEAVY RAINFALL. ADDITIONALLY THERE WILL BE A LOW THREAT OF TORNADOES WITH ANY STORMS THAT MAY BECOME SUPERCELLULAR...PRIMARILY ACROSS NORTH CENTRAL ILLINOIS. THE STORMS ARE EXPECTED TO DEVELOP FIRST OVER NORTHWEST ILLINOIS AND SPREAD EAST AT 25 TO 30 MPH. DUE TO THE SEVERE THREAT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT. LATER TONIGHT A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THAT WILL MOVE EAST OUT OF IOWA. LARGE HAIL...SEVERE WINDS AND VERY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH LOCAL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. AMOUNTS OVER 2 INCHES MAY PRODUCE LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN FRIDAY THROUGH SUNDAY. THE FRONT IS EXPECTED TO MOVE JUST NORTH OF THE AREA BY FRIDAY EVENING ALLOWING FOR A VERY UNSTABLE AIRMASS TO CONTINUE OVER THE REGION. THE AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL ALLOW FOR THE THREAT OF THUNDERSTORM ACTIVITY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-211100- WINTHROP HARBOR TO WILMETTE HARBOR-WILMETTE HARBOR TO NORTHERLY ISLAND-NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-MICHIGAN CITY TO NEW BUFFALO-LAKE MICHIGAN- 343 PM CDT THU MAY 20 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN ILLINOIS LATE THIS AFTERNOON AND THEN MOVE OVER THE LAKE. ISOLATED SEVERE STORMS ARE POSSIBLE. FREQUENT LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY THROUGH SUNDAY. SOME SEVERE STORMS ARE POSSIBLE ALONG WITH FREQUENT LIGHTNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) AEP
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:00 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 60 min |
| May 20, 7:03 PM CDT | Special Marine Warning | LOT | 87 min | |
| May 20, 7:03 PM CDT | Special Marine Warning | LOT | 87 min | |
| May 20, 7:20 PM CDT | Flash Flood Warning | LOT | Boone, McHenry | 3 hr |
| May 20, 7:31 PM CDT | Flash Flood Warning | LOT | DeKalb, Kane, Lee, Ogle | 3 hr |
| May 20, 7:49 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 41 min |
| May 20, 8:07 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 53 min |
| May 20, 8:09 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 51 min |
| May 20, 8:19 PM CDT | Special Marine Warning | LOT | 116 min | |
| May 20, 8:19 PM CDT | Special Marine Warning | LOT | 116 min | |
| May 20, 8:57 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 48 min |
| May 20, 8:58 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 47 min |
| May 20, 9:02 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 43 min |
| May 20, 9:44 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 31 min |
| May 20, 10:00 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 60 min |
| May 20, 10:08 PM CDT | Special Marine Warning | LOT | 52 min | |
| May 20, 10:08 PM CDT | Special Marine Warning | LOT | 52 min | |
| May 20, 10:20 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Kane, LaSalle, Lee and 1 more | 3 hr |
| May 20, 10:42 PM CDT | Severe Thunderstorm Warning | LOT | Grundy | 48 min |
| May 20, 10:59 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 31 min |
| May 20, 11:41 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 34 min |
| May 21, 8:25 AM CDT | Special Marine Warning | LOT | 95 min | |
| May 21, 8:25 AM CDT | Special Marine Warning | LOT | 95 min | |
| May 21, 9:00 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 30 min |
| May 21, 9:43 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane | 47 min |
| May 21, 9:49 AM CDT | Severe Thunderstorm Warning | LOT | Lake | 26 min |
| May 21, 9:52 AM CDT | Special Marine Warning | LOT | 83 min | |
| May 21, 9:52 AM CDT | Special Marine Warning | LOT | 83 min | |
| May 21, 5:46 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 21, 5:46 PM CDT | Special Marine Warning | LOT | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.